Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 171, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 30, 2017, 4:08 PM CDT for Dickson County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2017, 4:08 PM CDT (21:08 UTC)
- Expired
- May 30, 2017, 4:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dickson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:30 PM CDT | HAIL 1 | Dickson, TN | VIDEO EVIDENCE OF QUARTER SIZED HAIL IN SEVERAL PLACES NEAR THE CITY OF DICKSON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
664
WUUS54 KOHX 302108
SVROHX
TNC043-302145-
/O.NEW.KOHX.SV.W.0171.170530T2108Z-170530T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
408 PM CDT TUE MAY 30 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southern Dickson County in Middle Tennessee...
* Until 445 PM CDT
* At 408 PM CDT, a severe thunderstorm was located 7 miles northwest
of Dickson, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dickson, White Bluff, Burns and Charlotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3611 8755 3618 8752 3624 8717 3623 8717
3621 8719 3619 8715 3617 8716 3617 8717
3609 8717 3598 8719 3597 8721 3596 8720
3596 8724 3605 8755
TIME...MOT...LOC 2108Z 282DEG 21KT 3613 8750
HAIL...1.00IN
WIND...60MPH
$$
Whitehead1 follow-up statement
083
WWUS54 KOHX 302130
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
430 PM CDT TUE MAY 30 2017
TNC043-302145-
/O.CON.KOHX.SV.W.0171.000000T0000Z-170530T2145Z/
Dickson TN-
430 PM CDT TUE MAY 30 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN DICKSON COUNTY...
At 430 PM CDT, a severe thunderstorm was located over Dickson, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dickson, White Bluff, Burns and Charlotte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3611 8744 3616 8739 3624 8717 3623 8717
3621 8719 3619 8715 3617 8716 3617 8717
3609 8717 3598 8719 3597 8721 3596 8720
3596 8724 3603 8745
TIME...MOT...LOC 2130Z 282DEG 21KT 3610 8734
HAIL...1.00IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:06 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 30, 3:06 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 306 PM CDT Tue May 30 2017 .DISCUSSION... A few showers and storms are active mainly across I-40 currently. With 1500-2000 J/kg of SBCAPE and 25-30 kts of 0-6 km bulk shear some of the storms have been able to reach strong but not quite severe limits. Lousy mid level lapse rates are likely limiting the strength of the activity. HRRR has scattered showers and storms dying off with the loss of insolation with a couple showers lingering on into the early overnight hours. A few scattered showers and thunderstorms will be around again tomorrow with less activity on Thursday. NAM is by far being the most aggressive with development, but tailored forecast more toward GFS and Euro solutions. Upper flow begins to become more southwesterly on Friday and dew points begin to creep into the upper 60s instead of the lower 60s by Friday evening. With the approach of a shortwave axis on Saturday and PWAT values above the 90th percentile, heavier more organized activity is expected. A localized flash flood threat is possible with any training activity. Bulk shear is expected to be in the 15-20 kt range so an organized severe event is not with the weekend activity. A weak sfc front will sweep through on Sunday with a stronger cold front moving through Monday morning. This will act to bring dew points back into the upper 50s and lower 60s and dry the area out for the first half of the work week. High temperatures through the forecast should remain within a few degrees of normal for this time of year with highs in the low to mid 80s. Lows will mainly be in the low to mid 60s with the exception being this weekend when lows will not drop below the mid to upper 60s. && .AVIATION... 18Z TAF DISCUSSION. Radar and satellite trends indicate mostly clear skies across the mid-state with one storm currently east of BNA. Some continued development is expected through this evening, but significant impacts to aviation are not anticipated. Light winds may allow for LIFR-IFR VIS reduction at CSV overnight, and possibility will need to be monitored at CSV and BNA. Otherwise, VFR conditions are expected again after 14Z with possibility of VCSH late. && .PRELIMINARY POINT TEMPS/POPS... Nashville 64 84 63 86 66 / 20 20 10 20 20 Clarksville 62 81 60 83 65 / 30 10 10 20 20 Crossville 58 76 55 78 60 / 20 40 10 20 20 Columbia 62 82 61 85 65 / 30 20 10 20 20 Lawrenceburg 61 83 61 85 64 / 20 30 10 20 20 Waverly 61 82 62 84 65 / 30 20 10 20 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........05
Hazardous weather outlook, May 30, 5:03 AM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Tue May 30 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-311015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Tue May 30 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered showers and thunderstorms are expected on Wednesday, and a few storms could be strong or possibly severe with high winds and hail. Heavy rainfall is possible on Saturday and Saturday night. The situation is still developing but there is the potential for a couple of inches of rain to fall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 30, 1:31 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
131 PM CDT TUE MAY 30 2017
TNZ030-031-301900-
Jackson TN-Smith TN-
131 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH AND
SOUTHWESTERN JACKSON COUNTIES UNTIL 200 PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carthage, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Carthage, South Carthage and Granville.
LAT...LON 3640 8574 3623 8574 3625 8578 3622 8578
3625 8600 3637 8599
TIME...MOT...LOC 1831Z 268DEG 18KT 3631 8595
05Special weather statement, May 30, 1:45 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
145 PM CDT TUE MAY 30 2017
TNZ028-030-032-064-301915-
Putnam TN-Wilson TN-De Kalb TN-Smith TN-
145 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHERN DE
KALB...SOUTHEASTERN WILSON AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 215
PM CDT...
At 145 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watertown, or 13 miles southeast of Lebanon, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Watertown, Gordonsville, Hickman, Alexandria, Dowelltown, Center Hill
Lake and Edgar Evans State Park.
LAT...LON 3622 8567 3622 8566 3598 8567 3604 8619
3617 8618
TIME...MOT...LOC 1845Z 272DEG 19KT 3610 8612
05Special weather statement, May 30, 2:23 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Nashville TN
223 PM CDT TUE MAY 30 2017
TNZ032-065-302000-
Putnam TN-White TN-
223 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE AND SOUTHERN PUTNAM
COUNTIES UNTIL 300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Baxter, or 9 miles southwest of Cookeville, moving
east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Sparta, Baxter, Hamptons Crossroads, Bakers Crossroads,
Virgin Falls State Natural Area and Burgess Falls State Park.
LAT...LON 3584 8530 3595 8566 3597 8566 3599 8565
3600 8564 3601 8564 3601 8565 3603 8567
3614 8564 3611 8525
TIME...MOT...LOC 1923Z 289DEG 32KT 3604 8560
05Special weather statement, May 30, 2:49 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
249 PM CDT TUE MAY 30 2017
TNZ028-302015-
Wilson TN-
249 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILSON COUNTY UNTIL
315 PM CDT...
At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Watertown, or 10 miles southeast of Lebanon, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Watertown and Cedars Of Lebanon State Park.
LAT...LON 3614 8608 3613 8607 3598 8607 3602 8635
3615 8634 3618 8609
TIME...MOT...LOC 1949Z 269DEG 19KT 3608 8624
05Special weather statement, May 30, 3:43 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 PM CDT TUE MAY 30 2017
TNZ028-302115-
Wilson TN-
343 PM CDT TUE MAY 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WILSON COUNTY UNTIL 415
PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belinda City, or 7 miles southwest of Lebanon, moving east at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lebanon, Mount Juliet, Watertown, Belinda City, Rural Hill, Tuckers
Crossroads and Gladeville.
LAT...LON 3625 8612 3624 8611 3623 8612 3623 8611
3620 8610 3603 8610 3610 8651 3622 8651
3626 8612
TIME...MOT...LOC 2043Z 268DEG 35KT 3616 8644
05Special weather statement, May 30, 3:46 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Nashville TN 346 PM CDT TUE MAY 30 2017 TNZ023>025-302115- Dickson TN-Humphreys TN-Houston TN- 346 PM CDT TUE MAY 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKSON... SOUTHEASTERN HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 415 PM CDT... At 345 PM CDT, Doppler radar was tracking a strong thunderstorm near McEwen, or 10 miles southeast of Erin, moving east at 40 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, McEwen, Charlotte and Vanleer. LAT...LON 3612 8775 3623 8774 3627 8727 3606 8729 TIME...MOT...LOC 2045Z 271DEG 35KT 3618 8760 05
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:49 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| May 30, 1:14 PM CDT | Special Weather Statement | OHX | Wilson | 31 min |
| May 30, 1:31 PM CDT | Special Weather Statement | OHX | Smith | 29 min |
| May 30, 1:45 PM CDT | Special Weather Statement | OHX | DeKalb | 30 min |
| May 30, 2:23 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 30, 2:49 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| May 30, 3:43 PM CDT | Special Weather Statement | OHX | Wilson | 32 min |
| May 30, 3:46 PM CDT | Special Weather Statement | OHX | Dickson | 29 min |
| May 30, 4:17 PM CDT | Special Weather Statement | OHX | DeKalb | 43 min |
| May 30, 4:18 PM CDT | Special Weather Statement | OHX | Rutherford | 42 min |
| May 30, 6:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.